Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 8, 2005, 3:02 PM CDT for Victoria County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2005, 3:02 PM CDT (20:02 UTC)
- Expired
- May 8, 2005, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:50 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1912 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:28 PM CDT, 34 minutes earlier.
Area forecast discussion, May 8, 2:28 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 228 PM CDT SUN MAY 8 2005 .SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...TORNADO WATCH TIL 7 PM OVER THE NORTHERN TIER OF COUNTIES. MOST OF THE STRONGEST CONVECTION REMAINS TO THE NORTH OF THE CWFA. STILL A POTENTIAL WITH DAYTIME HEATING TO GET STRONGER DEVELOPMENT IN OUR AREA. HOWEVER... FURTHER WEST CONVECTION WILL BE INHIBITED SLIGHTLY BY BACK SIDE OF UPPER VORT WHOSE MAIN INFLUENCE WILL BE TO THE EAST OF THE AREA. FOR NOW...EXPECT TO JUST KEEP A SLIGHT CHANCE FOR PRECIPITATION OVER THE NORTH AND EAST. EXPECT RAIN TO END BEFORE MIDNIGHT. CLOUDS WILL RETURN OVERNIGHT OVER THE EASTERN HALF OF THE AREA. WILL SEE SOME PATCHY FOG OVER INLAND WEST AREAS BUT NO FURTHER THAN EASTERN DUVAL AND EASTERN MCMULLEN COUNTIES. WILL STAY ON THE HIGH SIDE OF GUIDANCE OR GO JUST ABOVE THAT. SUBSIDENCE AREA WITH LESS MOISTURE TO WORK WITH ON MONDAY AS UPPER RIDGE BEGINS TO MOVE IN. COULD NOT RULE OUT A VERY ISOLATED CELL OR TWO BUT AT THIS TIME PREFER TO KEEP THE FORECAST DRY WITH THE DRIER AND MORE SUBSIDENT AIRMASS (ALSO BETTER CAP). NO RAIN TO MENTION ON MONDAY NIGHT. LOW LEVEL JET MAY BE TOO STRONG FOR FOG ON MONDAY NIGHT SO HAVE NOT MENTIONED AT THIS TIME. AGAIN...GENERALLY STAYED ON THE WARM SIDE OF GUIDANCE FOR MONDAYS AND MONDAY NIGHTS TEMPERATURES. && .AVIATION...JUST KEPT THUNDER IN THE VCT TAF EARLY TONIGHT OTHERWISE EXPECT CONVECTION TO BE NORTH OF THE AREA BY 00Z. EXPECT TO SEE SOME CIGS BELOW MVFR OVER KALI AND KVCT...WITH MVFR CIGS OVR KCRP AND VFR OVR LRD. PATCHY FOG INLAND CENTRAL SECTIONS TONIGHT...WITH VSBYS 1/2SM OVR KALI AS WINDS LIGHTEN UP AND GET SOME RADIATIONAL COOLING. CIGS AND VSBYS WILL RISE WITH THE SUN...WITH VFR EXPECTED OVER ALL AREAS EXCEPT KVCT BFR 18Z. && .MARINE...WILL BE BORDERLINE SCA THIS EVENING FOR ALL MARINE CONCERNS WITH THE STRONGER WINDS FOR THE SOUTHERN BAYS AND NEARSHORE WATERS. SCA CAN PROBABLY BE LIFTED FOR 1030PM UPDATE. MORE LIKELY WILL SEE SCEC THAN SCA FOR MONDAY AS BOUNDARY LAYER GRADIENT NOT AS STRONG...ALTHOUGH WILL SEE SOME GOOD DAYTIME HEATING AND SEA-BREEZE CIRCULATION TOMORROW AND TOMORROW NIGHT. && .LONG-TERM (TUESDAY THROUGH SUNDAY)...NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. UPPER RIDGING WILL MOVE ACROSS SOUTH TEXAS TUES AND WED RESULTING IN ONLY PARTLY CLOUDY SKIES AND NO REAL CHANCE OF ANY PRECIP. RIDGE AXIS WILL SLIDE OFF TO THE EAST ON WEDNESDAY AS NEXT STRONG UPPER LOW MOVES INTO THE SOUTHWEST US. SEVERAL SURFACE LOWS WILL DEVELOP IN THE LEE OF THE ROCKIES FROM THE TX PANHANDLE INTO WESTERN KANSAS. PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT THROUGH THE PERIOD...ESPECIALLY ON WED AND THU...SO WILL CONTINUE WITH THE BREEZY/WINDY WORDING DURING THE AFTERNOONS. DRYLINE WILL SET UP OVER THE BIG BEND REGION WITH MODERATELY UNSTABLE AFTERNOONS...SHOULD SEE SOME CONVECTION DEVELOP OUT THERE ON THURSDAY AND FRIDAY. WEAK VORTICITY MAXIMA WILL ROTATE AROUND THE SOUTHERN PERIPHERY OF THE UPPER LOW THURSDAY NIGHT AND FRIDAY...WHICH MAY ALLOW FOR AN ISOLATED THUNDERSTORM TO MAKE IT INTO THE FAR WESTERN COUNTIES. WILL HAVE 20 POPS FOR LATE THU NIGHT AND LATE FRI NIGHT OVER THE WESTERN TWO COUNTIES. STILL LOOKS SLIGHTLY ABOVE NORMAL ON TEMPS THROUGH THE END OF THE WEEK...WITH LITTLE PRECIP OTHER THAN AN ISOLATED SEA BREEZE SHOWER OR TSTM ON FRI/SAT. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 71 88 72 90 71 / 10 05 00 00 00 VICTORIA 69 89 70 89 68 / 20 05 00 00 00 LAREDO 75 97 75 97 74 / 05 05 00 00 00 ALICE 70 91 71 92 70 / 10 05 00 00 00 ROCKPORT 73 85 73 86 73 / 10 05 00 00 00 COTULLA 69 95 70 94 68 / 10 05 05 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH TXZ229>234-246-247 GM...SCA GMZ230-235-250-255-270-275. 86/GW...SHORT-TERM 91/JD...LONG-TERM
Hazardous weather outlook, May 8, 10:15 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1015 AM CDT SUN MAY 8 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-082130- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1015 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE OVER THE VICTORIA CROSSROADS...AND OVER PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS. ANY SEVERE WEATHER WHICH DEVELOPS IS EXPECTED TO MAINLY BE WEST AND NORTH OF A PORT LAVACA TO ROBSTOWN TO KINGSVILLE LINE...WITH THE MAIN SEVERE WEATHER ELEMENTS BEING DAMAGING WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND ADJACENT COASTAL WATERS FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ALONG THE SEA BREEZE BOUNDARY FROM THE COASTAL PLAINS EASTWARD TO THE COAST. BREEZY TO WINDY CONDITIONS OVER THE INTERIOR AND SMALL CRAFT ADVISORY CRITERIA ARE EXPECTED THE ENTIRE WEEK AS LOW PRESSURE PERSISTS FROM THE PLAINS STATES TO MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. GW/WC/BB
In the hours before
Special weather statement, May 8, 10:34 AM CDT, 4 hours 28 minutes before
AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1034 AM CDT SUN MAY 8 2005 TXZ229>234-239>247-082126- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1034 AM CDT SUN MAY 8 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE VICTORIA CROSSROADS...THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS THROUGH EARLY EVENING... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. DAYTIME HEATING OVER THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS WILL COMBINE WITH A UPPER LEVEL JET AND SUFFICIENT MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE...GENERALLY WEST OF A PORT LAVACA TO ROBSTOWN TO KINGSVILLE LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER POSSIBILITIES. RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS IN EXCESS OF 58 MPH AND EVEN TORNADOES. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND... PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION. GW/WC
Special weather statement, May 8, 12:00 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1200 PM CDT SUN MAY 8 2005 TXZ229>234-246-247-090000- BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA- 1200 PM CDT SUN MAY 8 2005 ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID UNTIL 700 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BEE... CALHOUN...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN...REFUGIO AND VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA... ENCINAL...GEORGE WEST...GOLIAD...PORT LAVACA...PORT OCONNOR... REFUGIO...SEADRIFT...SKIDMORE...THREE RIVERS...TILDEN AND VICTORIA. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:47 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 28 min |
| May 8, 3:42 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 48 min |
| May 8, 3:44 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 46 min |
| May 8, 4:02 PM CDT | Tornado Warning | CRP | Live Oak | 43 min |
| May 8, 4:23 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 67 min |
| May 8, 4:30 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 60 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, San Patricio | 60 min |
| May 8, 5:32 PM CDT | Tornado Warning | CRP | Jim Wells, Live Oak | 43 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 49 min |
| May 8, 5:56 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 49 min |
| May 8, 6:09 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 36 min |
| May 8, 6:23 PM CDT | Special Marine Warning | CRP | 97 min | |
| May 8, 6:32 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 43 min |
| May 8, 6:32 PM CDT | Tornado Warning | CRP | Nueces | 43 min |
| May 8, 6:43 PM CDT | Special Marine Warning | CRP | 92 min | |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | CRP | Aransas | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.